MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-200SOL145
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
A diamondback 360 exchangeable orbital atherectomy device (oad) was used to treat a heavily calcified left external iliac artery.Two treatments were performed on low speed, two on medium speed, and one on high speed.The oad was then advanced to the common femoral artery, superficial femoral artery, and tibial artery.The physician elected to not exchange the 11cm guide sheath for a longer sheath.Three treatments were performed on low speed and one treatment on medium speed.During removal, the oad experienced difficulty passing the bifurcation.Glideassist was activated, however, the device turned off.Two further attempts were made to activate glideassist, however, the issue persisted.An attempt to advance the oad over the were was performed, however the crown appeared to be stuck to the later side of the right iliac artery and aorta junction due to suspected calcium.An unsuccessful treatment on low speed was attempted.The oad became stuck in the vessel.When changing guide wires, the viperwire advance guide wire was difficult to remove.Once removal was successful, a kink was observed.Another attempt to remove the oad was made, however, unsuccessful.The saline sheath and drive shaft were cut from the nose cone and a 6fr guide sheath was put over the drive shaft and through the sheath to the crown.The crown could not go through the 6fr guide sheath.A 8fr guide sheath was placed over the saline sheath and drive shaft component.The oad was successfully removed.Visual examination confirmed damage of the driveshaft.An angiogram was performed and there was a slight tinge that indicated a minor dissection may have occurred.As angiogram imaging was not taken during treatment, it was unable to be determined if a minor dissection occurred or if it was calcium.Balloon angioplasty and stent placement were performed to complete the procedure.The patient was stable.
 
Additional Manufacturer Narrative
The oad was returned to csi with fractured driveshaft filars at the proximal edge of the crown.The driveshaft was not fully separated.Scanning electron microscopic analysis of the filars revealed evidence of fatigue.This is indicative that the driveshaft was spun in a high stress environment.Diagnostic analysis revealed stall events near the end of the procedure.The reported event of driveshaft damage and no power to handle were confirmed, however, the root cause could not be conclusively determined.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15828256
Report Number3004742232-2022-00288
Device Sequence Number12301345
Product Code MCW
UDI-Device Identifier10852528005848
UDI-Public(01)10852528005848(17)240731(10)442481
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberDBP-EX-200SOL145
Device Catalogue Number7-10030-04
Device Lot Number442481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceWhite